1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

weird bg readings

Discussion in 'Ask A Question' started by loopyloo, Jan 19, 2009.

  1. loopyloo

    loopyloo · Active Member

    Messages:
    26
    Likes Received:
    0
    Trophy Points:
    21
    Hi all, hope someone can help me..........

    i have been very succesfully low-carbing for about 9 months now, my bg readings are generally between 4.8 and 5.5, pre and post meals, with occasional highs in the 6.

    However, in the last two weeks, although I still tend to start the day with 4.3 my readings tend to be much higher, after meals, particularly breakfast and lunch, (my evening meal doesnt seem quite so affected) Whereas they would have been 4.5 before, by lunch they have risen to 7 or even 8 :? and after lunch I can even get readings at 9 or 10. They then seem to stay there until just before my evening meal, when they will drop again to 4.5.

    I use Levemir, split dose and Novorapid for bolus, nothing has changed in my life, still eating exactly as before and exercise is about the same, I know its not a huge difference but very frustrating when things were going along tickety-boo previously!

    Wondered if anyone has had problems with their Novorapid not working as well as usual, maybe a defective batch? I ask this because my problems seem to have started about the same time as opening a new box. Maybe just a coincidence?

    Any ideas would be great, have gone back to struggling to stay awake in the afternoons after eating lunch and I hate feeling like that! :roll:

    Regards
    lindsey
     
  2. Trinkwasser

    Trinkwasser · Well-Known Member

    Messages:
    2,468
    Likes Received:
    13
    Trophy Points:
    58
    I had what appeared to be a duff batch of blood pressure meds as it went up for a month and came back down rapidly when I started a new box. It's not unlikely there's a problem with your insulin, maybe it was badly stored.

    Gold standard would be to switch to a new batch and see if you get better numbers again.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook